Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone every experienced muscle and facia pain from gabapentin?
@freshair For my fibromyalgia which Ive had 30+ years I found that exercise is great ,isometric exercise also,when I first got it the group told us this I still do isometric plus warm water aerobics For me a medicine called fibro Malic helps it consist of magnesium, malic acid ,msm ,olive leaf vit B-6@vit C you take 4a day 2a.m.2p.m. Ive been on these for years Boswellia sterate is also for pain .I get shots in my lower back ,have a fracture and the nerves are pinched ,terrible burning pain in groin area.Dr just put me on a lower dose of Gabapentin higher didn't work for me what I have found helps is cbd cream on lower back I use Irie cream.
Like @painwarrior and @lauriedr I did not experience muscle or fascia pain. Gabapentin made me have memory loss, and unsteady on my feet. I’m currently on Baclofen for muscle spasm’s and Cymbalta.
Jump to this post
I take Bac. Says 3 times a day. I am super dizzy . I only take 1 at night. YOu?
@floridagirl128 Hi The lower dose of 100 mg I take at night when I wake I can tell it has helped some days but others not so much I am not dizzy or sleepy as I was when on the 300 mg. One thing I found out for myself when I walk a lot the day before ,next day I feel the burning pain more .The isometric exercise helps as well as other leg exercises I find being in a warm water pool helps .Hang in there .Maybe try a smaller dose?
Being on Nerotin was the worst experience of my life I was taking it for nerve damage caused by chest tube I can't remember facial here's what I do remember gaining massive amount of weight 30 t0 40 lb.,memory loss,forget what u were talking about memory. Suicide thoughts rampant, loss of hair ,almost bald,swelling were it felt like my skin was going to rip apart,and didnt help with the pain why they are still making that poison is be one me there was more symptoms but cant remember them all this was in my 40s
@teress221 Wonder why Neurontin (Gabapentin) does this to some of us?? Had this happen with it as well. Now having similar experiences with Lisinopril for high blood pressure. I am only taking 1/4 of a 10 milligram and am a mess. Choices are risk a stroke or do something harmful whilst taking it. I cannot function on either one as It does feel like my muscles will rip my body apart. Pretty scary for some of us.
@parus hi I ,ve had the lower dose take at night ,the only thing I,ve found it helps me sleep but as far as the nerves go I can't see any difference either so Im going to finish prescription but not getting it again Ice still helps for relief but nothing seems to take it away. As I think about it the nerve pain does .
Down to risk of stroke or quality of life. On the lisinopril I cannot evenhold a pencil. Now I know why so many I know sit in the dark. So sad to understand. Now all I do is sit and stare too. Just sensitive to meds. I was doing better until the lisinopril 🙁. What to do, what to do…on this drug I have no life.
@parus tell Dr he can prescribe something else hopefully . I worry about you keeping you up n my prayers
@lioness Thank you as your prayers will be of more help than the doctor prescribing the BP med. Not their fault as this is how they are trained 🙁
@parus I believe you are in danger when you have life-changing side effects with certain medicines like you describe. This is an emergency, or should be as you described it. When you encounter events like this, your first thought would be well to call your doctor and tell him/her to come up with a solution – that taking this med is not an answer – it's bad enough that you already paid the pharmacy for it and will need to dispose of it. This is the true test of a decent doctor. If the doctor doesn't respond positively to your misery and your danger, then it's time to fire and hire a better doctor that actually cares about his/her patients (not that I wish to be crass). Remember also that your body belongs to you, and you always have the right to say no.
@parus I had no idea that lisinopril could effect a person as you mention. Isn't that a blood pressure drug? If I am remembering that correctly I had it a number of years ago because my bp was running high. The only bad effect I got from it was a constant cough. When I went to my doctor because I was coughing all of the time she immediately knew it was from the lisinopril and changed me to a different bp medication. Assuming you are on lisinopril for high bp perhaps there is a different drug that you could be on. I can't remember what I was switched to, it was quite a number of years ago.
@contentandwell Yes, Linsinopril is a BP med. There are times my trying to be compliant is NOT in my best interest. The opthamologist changed my eye drops as they were not playing well with the BP prescribed by primary. I am disappointed that the primary was not more observant as the eye drops were listed. It is still up to the patient to pay attention as the sharing of info sounds good in theory but it is still up to the patient to ask the pharmacist who likely shudders at some of the conflicts in prescribing. They can only follow the doctor’s orders 😉 We are all doing the best we know how or best we can. Will address the BP med on Tuesday. Did go back to cutting it into fourths so see how it goes.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In